Alert archive / Michigan / Snow Advisories in 2007
Snow Advisory 2, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this snow advisory at Mar 6, 2007, 3:49 AM EST for 10 counties in Michigan. It took effect at Mar 6, 2007, 4:07 PM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2007, 3:49 AM EST (08:49 UTC)
- In effect from
- Mar 6, 2007, 4:07 PM EST
- Expired
- Mar 7, 2007, 4:37 AM EST
- In force
- 13 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Clare County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI
The radar
The Grand Rapids radar (KGRR), 71 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.8 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1888 m above ground
- 0-6 km bulk shear
- 106 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KGRR 060849 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 349 AM EST TUE MAR 6 2007 ...MORE SNOW HEADING FOR WESTERN MICHIGAN... .A FAST MOVING ALBERTA CLIPPER SYSTEM WILL AFFECT WESTERN MICHIGAN TONIGHT. SNOWFALL ACCUMULATION OF THREE TO FIVE INCHES CAN BE EXPECTED IN THE ADVISORY AREA BY DAYBREAK WEDNESDAY. MIZ037>040-043-044-050-056-057-064-061700- /O.NEW.KGRR.SN.Y.0002.070307T0000Z-070307T1000Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MUSKEGON-OTTAWA-KENT- ALLEGAN- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...MUSKEGON...JENISON...GRAND RAPIDS... HOLLAND 349 AM EST TUE MAR 6 2007 ...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST WEDNESDAY. THREE TO FIVE INCHES OF SNOW CAN BE EXPECTED OVERNIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JK
5 follow-up statements
000 WWUS43 KGRR 061605 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1105 AM EST TUE MAR 6 2007 ...MORE SNOW HEADING FOR WESTERN MICHIGAN... .A FAST MOVING ALBERTA CLIPPER SYSTEM WILL AFFECT WESTERN MICHIGAN TONIGHT. SNOWFALL ACCUMULATION OF THREE TO FIVE INCHES CAN BE EXPECTED IN THE ADVISORY AREA BY DAYBREAK WEDNESDAY. MIZ037>040-043-044-050-056-057-064-070015- /O.CON.KGRR.SN.Y.0002.070307T0000Z-070307T1000Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MUSKEGON-OTTAWA-KENT- ALLEGAN- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...MUSKEGON...JENISON...GRAND RAPIDS... HOLLAND 1105 AM EST TUE MAR 6 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST WEDNESDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST WEDNESDAY. THREE TO FIVE INCHES OF SNOW CAN BE EXPECTED TONIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KGRR 062107 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 407 PM EST TUE MAR 6 2007 ...SNOW OVERSPREADING THE AREA THIS EVENING... .A FAST MOVING UPPER LEVEL DISTURBANCE WILL BRING WIDESPREAD SNOW TO THE AREA TONIGHT. THE SNOW COULD BE BRIEFLY HEAVY THIS EVENING...PARTICULARLY ALONG AND WEST OF HIGHWAY 131 WHERE LAKE MICHIGAN WILL HELP TO ENHANCE THE SNOWFALL. MIZ039-040-062215- /O.CAN.KGRR.SN.Y.0002.070307T0000Z-070307T1000Z/ OSCEOLA-CLARE- INCLUDING THE CITIES OF...REED CITY...CLARE 407 PM EST TUE MAR 6 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELED THE SNOW ADVISORY. SNOW IS STILL EXPECTED TONIGHT... ALTHOUGH NOT AS MUCH AS PREVIOUSLY EXPECTED. MOST LOCATIONS IN OSCEOLA AND CLARE COUNTIES SHOULD ONLY SEE 2 OR 3 INCHES. $$ MIZ037-038-043-044-050-056-057-064-070515- /O.EXT.KGRR.SN.Y.0002.070306T2107Z-070307T1000Z/ MASON-LAKE-OCEANA-NEWAYGO-MUSKEGON-OTTAWA-KENT-ALLEGAN- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...HART...FREMONT... MUSKEGON...JENISON...GRAND RAPIDS...HOLLAND 407 PM EST TUE MAR 6 2007 ...SNOW ADVISORY NOW IN EFFECT UNTIL 5 AM EST WEDNESDAY... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST WEDNESDAY. THREE TO FIVE INCHES OF SNOW CAN BE EXPECTED TONIGHT... MAINLY PRIOR TO 2 AM. THE SNOW WILL GRADUALLY DIMINISH AFTER 2 AM. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MEADE
000 WWUS43 KGRR 070252 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 952 PM EST TUE MAR 6 2007 ...SNOW OVERSPREADING THE AREA THIS EVENING... .A FAST MOVING UPPER LEVEL DISTURBANCE WILL BRING WIDESPREAD SNOW TO THE AREA TONIGHT. THE SNOW COULD BE HEAVY AT TIMES THIS EVENING...PARTICULARLY ALONG A MUSKEGON TO CLARE LINE. MIZ044-050-071000- /O.UPG.KGRR.SN.Y.0002.000000T0000Z-070307T1000Z/ /O.NEW.KGRR.HS.W.0003.070307T0252Z-070307T1000Z/ NEWAYGO-MUSKEGON- INCLUDING THE CITIES OF...FREMONT...MUSKEGON 952 PM EST TUE MAR 6 2007 ...HEAVY SNOW WARNING IN EFFECT UNTIL 5 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT UNTIL 5 AM EST WEDNESDAY. THE SNOW ADVISORY IS NO LONGER IN EFFECT. SIX TO NINE INCHES OF SNOW CAN BE EXPECTED TONIGHT... MAINLY PRIOR TO 2 AM. THE SNOW WILL GRADUALLY DIMINISH AFTER 2 AM. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MIZ039-040-045-071000- /O.NEW.KGRR.HS.W.0003.070307T0252Z-070307T1000Z/ OSCEOLA-CLARE-MECOSTA- INCLUDING THE CITIES OF...REED CITY...CLARE...BIG RAPIDS 952 PM EST TUE MAR 6 2007 ...HEAVY SNOW WARNING IN EFFECT UNTIL 5 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT UNTIL 5 AM EST WEDNESDAY. SIX TO NINE INCHES OF SNOW CAN BE EXPECTED TONIGHT... MAINLY PRIOR TO 2 AM. THE SNOW WILL GRADUALLY DIMINISH AFTER 2 AM.. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MIZ037-038-043-056-057-064-071000- /O.CON.KGRR.SN.Y.0002.000000T0000Z-070307T1000Z/ MASON-LAKE-OCEANA-OTTAWA-KENT-ALLEGAN- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...HART...JENISON... GRAND RAPIDS...HOLLAND 952 PM EST TUE MAR 6 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY. THREE TO FIVE INCHES OF SNOW CAN BE EXPECTED TONIGHT... MAINLY PRIOR TO 2 AM. THE SNOW WILL GRADUALLY DIMINISH AFTER 2 AM. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JK
000 WWUS43 KGRR 070910 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 410 AM EST WED MAR 7 2007 ...SNOW TAPERING OFF THIS MORNING... .THE WILL CONTINUE TO TAPER OFF TO FLURRIES EARLY THIS MORNING. ANY ADDITIONAL ACCUMULATION WILL BE LESS THAN AN INCH...THEREFORE THE HEAVY SNOW WARNING AND SNOW ADVISORY HAS BEEN CANCELED. MIZ039-040-044-045-050-071015- /O.CAN.KGRR.HS.W.0003.000000T0000Z-070307T1000Z/ OSCEOLA-CLARE-NEWAYGO-MECOSTA-MUSKEGON- INCLUDING THE CITIES OF...REED CITY...CLARE...FREMONT... BIG RAPIDS...MUSKEGON 410 AM EST WED MAR 7 2007 ...HEAVY SNOW WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE HEAVY SNOW WARNING. THE SNOW WILL CONTINUE TO DIMINISH THIS MORNING. ANY ADDITIONAL SNOW ACCUMULATION WILL BE LESS THAN AN INCH. $$ MIZ037-038-043-056-057-064-071015- /O.CAN.KGRR.SN.Y.0002.000000T0000Z-070307T1000Z/ MASON-LAKE-OCEANA-OTTAWA-KENT-ALLEGAN- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...HART...JENISON... GRAND RAPIDS...HOLLAND 410 AM EST WED MAR 7 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SNOW ADVISORY. THE SNOW WILL CONTINUE TO DIMINISH THIS MORNING. ANY ADDITIONAL SNOW ACCUMULATION WILL BE LESS THAN AN INCH. $$ JK
000 WWUS43 KGRR 070937 CCA WSWGRR URGENT - WINTER WEATHER MESSAGE...COR TYPO NATIONAL WEATHER SERVICE GRAND RAPIDS MI 410 AM EST WED MAR 7 2007 ...SNOW TAPERING OFF THIS MORNING... .THE SNOW WILL CONTINUE TO TAPER OFF TO FLURRIES EARLY THIS MORNING. ANY ADDITIONAL ACCUMULATION WILL BE LESS THAN AN INCH...THEREFORE THE HEAVY SNOW WARNING AND SNOW ADVISORY HAS BEEN CANCELED. MIZ039-040-044-045-050-071015- /O.CAN.KGRR.HS.W.0003.000000T0000Z-070307T1000Z/ OSCEOLA-CLARE-NEWAYGO-MECOSTA-MUSKEGON- INCLUDING THE CITIES OF...REED CITY...CLARE...FREMONT... BIG RAPIDS...MUSKEGON 410 AM EST WED MAR 7 2007 ...HEAVY SNOW WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE HEAVY SNOW WARNING. THE SNOW WILL CONTINUE TO DIMINISH THIS MORNING. ANY ADDITIONAL SNOW ACCUMULATION WILL BE LESS THAN AN INCH. $$ MIZ037-038-043-056-057-064-071015- /O.CAN.KGRR.SN.Y.0002.000000T0000Z-070307T1000Z/ MASON-LAKE-OCEANA-OTTAWA-KENT-ALLEGAN- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...HART...JENISON... GRAND RAPIDS...HOLLAND 410 AM EST WED MAR 7 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SNOW ADVISORY. THE SNOW WILL CONTINUE TO DIMINISH THIS MORNING. ANY ADDITIONAL SNOW ACCUMULATION WILL BE LESS THAN AN INCH. $$ JK
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this snow advisory went out at Mar 5, 10:45 PM EST, 5 hours 4 minutes earlier.
Area forecast discussion, Mar 5, 10:45 PM EST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1045 PM EST MON MAR 5 2007 .UPDATE... GOING FORECAST IS IN GOOD SHAPE. THERE HAS BEEN A WEAK SNOW BAND ALONG THE LAKESHORE WHICH HAS NOT AMOUNTED TO MUCH. CONTINUE TO THINK THAT THESE SNOW SHOWERS WILL WEAKEN/DIMINISH AS CANADIAN HIGH PRESSURE MOVES INTO THE WESTERN GREAT LAKES TOWARD MORNING. SKIES ARE MOSTLY CLEAR AWAY FROM THE LAKE. WINDS HAVE STAYED UP THIS EVENING...KEEPING TEMPS FROM BOTTOMING OUT. STILL EXPECTING THE WIND TO LESSEN THROUGH THE NIGHT AND SOME BELOW ZERO TEMPS WILL BE SEEN...MAINLY IN THE INTERIOR NORTH. ZERO TO 5 BELOW SHOULD COVER THINGS...ALTHOUGH THERE WILL BE THE USUAL ISOLATED COLD DRAINAGE AREAS...THAT GET COLDER. AN INCREASE IN HIGH LEVEL CLOUDS TOWARD DAYBREAK SHOULD ALSO PREVENT TEMPS FROM TOTALLY BOMBING OUT. && .GRR WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY THROUGH 5 AM TONIGHT FOR ST. JOE TO MANISTEE. && JK
Hazardous weather outlook, Mar 5, 5:08 AM EST, 22 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 508 AM EST MON MAR 5 2007 MIZ037>040-043>046-050>052-056>059-064>067-071>074-061015- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 508 AM EST MON MAR 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED SNOW SHOWERS AND GUSTY WINDS MAY CAUSE SOME BLOWING AND DRIFTING OF SNOW ON ROADS AND BRIEF REDUCTIONS TO VISIBILITY TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SNOW WILL ARRIVE BY TUESDAY EVENING AND LAST THROUGH EARLY WEDNESDAY. THE MORNING COMMUTE ON WEDNESDAY MAY BE SNOW COVERED AND SLIPPERY. FROM 2 TO 4 INCHES OF SNOW IS POSSIBLE WITH THIS STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-061015- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE- 508 AM EST MON MAR 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NORTHWEST GALES TO 35 KNOTS WILL POSE A HAZARD TO SMALL CRAFT UNTIL EARLY AFTERNOON. WAVES GREATER THAN 4 FEET WILL POSE A HAZARD TO SMALL CRAFT TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WAVES GREATER THAN 4 FEET WILL POSE A HAZARD TO SMALL CRAFT TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Snow Advisories in Michigan, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.